Polarized category theory, modules, and game semantics

J.R.B. Cockett and R.A.G. Seely

Motivated by an analysis of Abramsky-Jagadeesan games, the paper considers a categorical semantics for a polarized notion of two-player games, a semantics which has close connections with the logic of (finite cartesian) sums and products, as well as with the multiplicative structure of linear logic. In each case, the structure is polarized, in the sense that it will be modelled by two categories, one for each of two polarities, with a module structure connecting them. These are studied in considerable detail, and a comparison is made with a different notion of polarization due to Olivier Laurent: there is an adjoint connection between the two notions.

Keywords: polarized categories, polarized linear logic, game semantics, theory of communication

2000 MSC: 18D10,18C50,03F52,68Q55,91A05,94A05

Theory and Applications of Categories, Vol. 18, 2007, No. 2, pp 4-101.


TAC Home